2018 Lunar New Year Celebration Event Schedule - Final
 Share
The version of the browser you are using is no longer supported. Please upgrade to a supported browser.Dismiss

 
View only
 
 
ABCDEFGHIJKLMNOPQRSTUVWXYZ
1
Lunar New Year 2018 Schedule of Events
2
TIMETITLESPEAKERDESCRIPTIONLOCATION
3
10:00Crafts & Activities (All Day)Come join CAFAM & CI in the gym for crafts, activities, book sales, merchandise for sale, and more.Gym
4
10:30Chinese Cooking Demonstration - 1 hr.Angela & Fred FaginJoin celebrated chefs Angela and Fred Fagin as they demonstrate how to cook beloved traditional Chinese foods. Bring an appetite for fun and food!A203
5
Moving With Ease, Not Force, Using Tai Chi Body Mechanics - 0.5 hr.Karen MorencyMove with greater ease by learning to move your whole body in a different way using Tai Chi Body Mechanics.First Floor Common Area
6
11:00Dance Performances by the Chinese School Students - 1 hr.Auditorium
7
12:00Primer & Tasting of Chinese Teas - 1 hr.Mike ConnellyCome enjoy Chinese tea and conversation with Mike Connelly of Little Red Cup, Maine's premiere importer of organic, fair-trade, looseleaf tea.A203
8
Tai Tai from Taigu: A Photographic Tour of China - 1 hr.Ben TuckerJoin photographer Ben Tucker and his 10-year-old daughter, who live in Brunswick. They retraced the steps of Ben's grandmother to her childhood home in Shanxi Province. With a local historian, they unearthed 100-year old photos to find his family's home and learn about the missionary school - now a university in the city of Taigu.Library
9
Presenting "Little White Duck": A Graphic Novel Memoir of a Childhood in China - 1 hr.Na Liu & Andrés Vera MartinezPlease join co-authors Na-Liu and Andrés Vera Martínez as they share their award winning graphic novel, Little White Duck: A Childhood in China. They will talk about how and why the book was made, read from it, and showcase the art.A205
10
1:00Traditional Chinese Musical Performances & Calligraphy by Thornton Academy Students w. Student Interviews by WMPG Host Connie Zhu - 1 hr.Auditorium
11
Perspectives on China's Interests and Relations with North Korea - 1 hr.Brad BabsonA look at the geopolitical dynamics in China, with a focus on the economic and security aspects of its relations with North KoreaLibrary
12
1:30Increasing Vitality and Reducing Pain & Stress with Tai Chi - 1 hr.Karen MorencyBabies and young children can fall asleep in any position and their little bodies just melt into whatever surface they fall asleep on. That is vitality, and Tai Chi is one way to create youthful vitality. First Floor Common Area
13
2:00The Story Behind "The Newest Flower" - 1 hr.Juliese PadgettAuthor Juliese Y. Padgett, age 12, will talk about the publishing process of her children’s book as well as discuss how the book was her personal narrative.A205
14
Growing Up in Shanghai: A Photo-History Tour of Shanghai's Skyscrapers - 1 hr.Bob GreeneJoin Historian Bob Greene on a visual tour of how a city of 23 million has moved up in the world - literally.A203
15
Traditional Chinese Operas on the World Stage - 1 hr.Connie ZhuIntroducing two traditional Chinese operas that inspire the violin concerto The Butterfly Lovers and Tan Dun’s fusion composition Bitter Love.Library
16
Crafts & activities will be available in the gym all day.
17
Lunch will be served from 11:30 AM - 1:30 PM.
18
Sponsored by the Chinese and American Friendship Association of Maine (CAFAM) & the USM Confucius Institute (CI)
19
20
21
22
23
24
25
26
27
28
29
30
31
32
33
34
35
36
37
38
39
40
41
42
43
44
45
46
47
48
49
50
51
52
53
54
55
56
57
58
59
60
61
62
63
64
65
66
67
68
69
70
71
72
73
74
75
76
77
78
79
80
81
82
83
84
85
86
87
88
89
90
91
92
93
94
95
96
97
98
99
100
Loading...
 
 
 
Final Schedule
 
 
Main menu